MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number 26280
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.:the device was returned for analysis.The stent was returned fully mounted in the correct location on the delivery system.The investigator successfully deployed the stent with no resistance or issues experienced.A visual and microscopic examination identified damage to the distal stent wires of the deployed stent.This type of damage is consistent with the stent encountering resistance during deployment.A visual and microscopic examination identified no damage or issues with the stent cups or stent holder of the returned device.A visual and tactile examination identified no issues with the tip of the device.A visual and tactile examination found no damage or issues with the shaft of the returned device.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 06jan2020.It was reported that stent deployment failure occurred.The target lesion was located in the inferior vena cava vein.A 24x45/11fr uni plus 75cm wallstent endoprosthesis was advanced for treatment.However, the distal end of the stent would not open up when tried to deploy.Subsequently, the physician reconstrained the stent and tried to deploy it again but was unsuccessful.The device was then removed in a fully reconstrained state and another 22x45 wallstent was used to complete the procedure.No patient complications were reported.However, returned device analysis revealed stent damage.

Brand Name
WALLSTENT ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9612216
Report Number2134265-2020-00282
Device Sequence Number11447729
Product Code JCT
UDI-Device Identifier08714729204169
UDI-Public08714729204169
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26280
Device Catalogue Number26280
Device Lot Number0023723572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2020
Initial Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR